MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA REVISION CEMENTED STANDARD FEMORAL COMPONENT LEFT SIZE 5; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA REVISION CEMENTED STANDARD FEMORAL COMPONENT LEFT SIZE 5; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Joint Laxity (4526); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 02/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona posterior stabilized articular surface left 16mm, catalog #: 42512400416, lot #: 63756949.Persona revision offset splined uncemented stem extension 3mm x 13mm x +135mm, catalog #: 42560313513, lot #: 64642627.Persona revision cemented tibial tray left size c, catalog #: 42542006401, lot #: 64334622.Persona revision offset splined uncemented stem extension 6mm x 12mm x +135mm, catalog #: 42560613512, lot #: 64783533, persona revision central tibial cone, catalog #: 42545000508, lot #: 64643004.Persona revision cemented tibial augment half block left lateral size cd 10mm, catalog #: 42555803110, lot #: 64664285.Persona revision cemented tibial augment half block left lateral size cd 10mm, catalog #: 42555803110, lot #: 64661873.Unknown palacos bone cement.H6 - component code - proposed code is mechanical (04) - femur.Medical records provided were reviewed by a health care professional and confirmed the reported event.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001822565-2024-00975.
 
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision of the articular surface to address pain, instability, swelling and effusions approximately three (3) years following the patient's last knee procedure.During the revision, significant scar tissue was identified.The articular surface was exchanged for a larger size and the surgery was completed without complication.Initial operative notes noted no intraoperative complications.Revision operative notes noted that the patient was being revised for increasing global instability over the previous six (6) to nine (9) months.Upon examination, the patient had about five (5) degrees of recurvatum and significant instability at terminal extension with about one (1) centimeter of coronal plane instability.During the procedure, significant scar and fibrotic tissue was debrided.All implants were examined and appeared stable and the articular surface was replaced with a larger size with no intraoperative complications noted.

Brand Name
PERSONA REVISION CEMENTED STANDARD FEMORAL COMPONENT LEFT SIZE 5
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18948833
Report Number0001822565-2024-00976
Device Sequence Number20846093
Product Code JWH
UDI-Device Identifier00889024562530
UDI-Public(01)00889024562530(17)300719(10)64815371
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42504605801
Device Lot Number64815371
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2023
Initial Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight92 KG
Patient EthnicityNon Hispanic
Patient RaceWhite